MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the shaft break occurred.The 80-90% stenosed target lesion was located in the severely tortuous and severely calcified left anterior descending artery.After placing multiple guidewires, a 2.75mm x 12mm nc emerge balloon catheter was advanced over the wire for dilatation.However, during introduction, the balloon catheter shaft broke outside the patient and the device failed to cross the lesion.The device was removed, and the procedure was completed using an alternate device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter.The device was visually and microscopically examined.There was a separation of the hypotube 22.5cm from the strain relief.There were numerous kinks to the hypotube of the device.There was blood in the guidewire lumen and the balloon folds.The balloon was tightly folded.Product analysis confirmed the reported separation, as there was a hypotube separation.There were also numerous unreported hypotube kinks to the device.The reported no cross in the lesion could not be confirmed as the clinical circumstances could not be replicated.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18014114
Report Number2124215-2023-59475
Device Sequence Number18012021
Product Code LOX
UDI-Device Identifier08714729846383
UDI-Public08714729846383
Combination Product (Y/N)N
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2025
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0031435072
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown